MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : still implanted.
 
Event or Problem Description
The manufacturer received information that a patient implanted with perceval plus valve size s on (b)(6) 2023 was diagnosed with stenosis and high gradients (pmean: 38mmhg, ppeak 63mmhg) at a follow up visit performed in (b)(6) 2023.It was reported that valve functionality was good after implant, with pmean of 10mmhg and ppeak of 22mmhg at discharge.Reportedly, the patient underwent avr due to high-grade stenosis (pmean 20mmhg, ppeak 23mmhg) in absence of insufficiency.The patient suffers from diabetes mellitus type ii, no other risk factors were reported, including coagulation disorders.Pre-operative the patient was under aspirin and indication for treatment with marcumar for a period of 3 weeks was posed after implant.Inr at discharge was 1.08 and it was 1.10 at the follow-up visit performed in september.According to medical judgement received, the issue is probably due to thrombosis.Since there is no warranty that patient was compliant to anticoagulation therapy after surgery.One stiffened leaflet was clearly seen at echo.A test on bacteria was done in september with negative results.Possible oversizing was excluded by checking the pre-operative images (ct was performed preoperatively and patient aortic annulus area was measured to be 21.5mm).Treatment with marcumar for 5 weeks was prescribed to the patient and an additional follow up visit, including tte and tee check, was performed on (b)(6) 2023.The echo exams showed normal aortic valve prosthesis function with proper leaflet opening.In particular, no leaflet thrombosis could be detected.The flow acceleration via the aortic valve prosthesis (vmax) was 4.06m/s and a reduction in mean gradient from 38 to 28 mmhg was measured, while peak gradient was 66 mmhg.As per medical judgement received, moderately elevated gradients are considered to be most likely due to the small size of the prosthesis even if halt is still not exclued at this stage despite no clear signs were visible at echo.Patient has been put under noak (e.G.Rivaroxaban) and a new follow up visit will be performed in 3 months.
 
Additional Manufacturer Narrative
Corrected field: b5 (added info on patient¿s symptoms at the follow up visit performed on (b)(6) 2023).The manufacturer has performed a complete manufacturing and material records review for the sutureless valve pvf-s involved in the event.The results have confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer is further investigating on the reported event and will submit a follow up report upon completion of the investigation.
 
Event or Problem Description
The manufacturer received information that a patient implanted with perceval plus valve size s on (b)(6) 2023 was diagnosed with stenosis and high gradients (pmean: 38mmhg, ppeak 63mmhg) at a follow up visit performed in (b)(6) 2023.It was reported that valve functionality was good after implant, with pmean of 10mmhg and ppeak of 22mmhg at discharge.Reportedly, the patient underwent avr due to high-grade stenosis (pmean 20mmhg, ppeak 23mmhg) in absence of insufficiency.The patient suffers from diabetes mellitus type ii, no other risk factors were reported, including coagulation disorders.Pre-operative the patient was under aspirin and indication for treatment with marcumar for a period of 3 weeks was posed after implant.Inr at discharge was 1.08 and it was 1.10 at the follow-up visit performed in september.According to medical judgement received, the issue is probably due to thrombosis.Since there is no warranty that patient was compliant to anticoagulation therapy after surgery.One stiffened leaflet was clearly seen at echo.A test on bacteria was done in september with negative results.Possible oversizing was excluded by checking the pre-operative images (ct was performed preoperatively and patient aortic annulus area was measured to be 21.5mm).Treatment with marcumar for 5 weeks was prescribed to the patient and an additional follow up visit, including tte and tee check, was performed on (b)(6) 2023.The patient was completely symptom-free.The echo exams showed normal aortic valve prosthesis function with proper leaflet opening.In particular, no leaflet thrombosis could be detected.The flow acceleration via the aortic valve prosthesis (vmax) was 4.06m/s and a reduction in mean gradient from 38 to 28 mmhg was measured, while peak gradient was 66 mmhg.As per medical judgement received, moderately elevated gradients are considered to be most likely due to the small size of the prosthesis even if halt is still not exclued at this stage despite no clear signs were visible at echo.Patient has been put under noak (e.G.Rivaroxaban) and a new follow up visit will be performed in 3 months.
 
Additional Manufacturer Narrative
Updated fields.Corrected fields: b5.A complete manufacturing and material records review for the sutureless valve pvf-s involved on the reported event has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device remains implanted, the manufacturer couldn't perform further investigation on the device.Based on the medical judgement received, the moderately elevated gradients observed in the present case are considered to be most likely due to the small size of the prosthesis.Hypoattenuating leaflet thickening (halt) signs were identified at the echo performed in (b)(6) 2023 but were not detected at the tte and tee echo checks performed on (b)(6) 2023.Suspected valve thrombosis and halt could have contributed to the elevated gradients initially observed.It is known from literature that halt is a phenomenon present in ¿10% to 20% of patients undergoing surgical aortic valve replacement and transcatheter aortic valve replacement, and it is related to a subclinical leaflet thrombosis.Halt can progress to reduced leaflet motion (rlm), but it is a dynamic phenomenon that can as well regress at variable intervals after valve implantation, as observed in the reported case.In a recent study (cerillo et al., ann thorac surg.2018 jul;106(1):121-128) the authors identified subclinical thrombosis as the cause of increased transprosthetic gradients in a group of patients who had received perceval valves in which altered kinetics of the leaflets due to the valve oversizing was identified.While in the present case oversizing was not noted, it was reported that there was no warranty that patient was compliant to anticoagulation therapy after surgery and valve thrombosis was suspected.Based on the above considerations, the root cause of the reported event can be reasonably attributed to patient conditions (small size of patient's native annulus and suboptimal patient's inr due to non compliance to prescribed post-op anticoagulation therapy).H3 other text : still implanted.
 
Event or Problem Description
The manufacturer received information that a patient implanted with perceval plus valve size s on (b)(6) 2023 was diagnosed with stenosis and high gradients (pmean: 38mmhg, ppeak 63mmhg) at a follow up visit performed in (b)(6) 2023.It was reported that valve functionality was good after implant, with pmean of 10mmhg and ppeak of 22mmhg at discharge.Reportedly, the patient underwent avr due to high-grade stenosis (pmean 20mmhg, ppeak 23mmhg) in absence of insufficiency.The patient suffers from diabetes mellitus type ii, no other risk factors were reported, including coagulation disorders.Pre-operative the patient was under aspirin and indication for treatment with marcumar for a period of 3 weeks was posed after implant.Inr at discharge was 1.08 and it was 1.10 at the follow-up visit performed in september.According to medical judgement received, the issue is probably due to thrombosis.Since there is no warranty that patient was compliant to anticoagulation therapy after surgery.One stiffened leaflet was clearly seen at echo.A test on bacteria was done in september with negative results.Possible oversizing was excluded by checking the pre-operative images (ct was performed preoperatively and patient aortic annulus area was measured to be 21.5mm).Treatment with marcumar for 5 weeks was prescribed to the patient and an additional follow up visit, including tte and tee check, was performed on (b)(6) 2023.The patient was completely symptom-free.The echo exams showed normal aortic valve prosthesis function with proper leaflet opening.In particular, no leaflet thrombosis could be detected.The flow acceleration via the aortic valve prosthesis (vmax) was 4.06m/s and a reduction in mean gradient from 38 to 28 mmhg was measured, while peak gradient was 66 mmhg.As per medical judgement received, moderately elevated gradients are considered to be most likely due to the small size of the prosthesis.No signs of halt were visible at echo.Patient has been put under noak (e.G.Rivaroxaban) with indications for a new follow up visit after 3 months.According to the latest information received by the manufacturer, no additional visits were performed until (b)(6) 2024.The manufacturer will close the case at this time and will reopen it in case any further relevant information will be received.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18109959
Report Number3005687633-2023-00129
Device Sequence Number20806059
Product Code LWR
UDI-Device Identifier08022057015365
UDI-Public(01)08022057015365(240)PVF-S(17)250928
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/28/2025
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/17/2023
03/15/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/15/2023
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight65 KG